Alert archive / South Carolina / Wind Advisories in 2016

Wind Advisory 2, NWS Wilmington, NC

February 23, 20166 counties in North Carolina; 8 counties in South Carolina

NWS Wilmington, NC issued this wind advisory at Feb 23, 2016, 3:23 PM EST for 6 counties in North Carolina; 8 counties in South Carolina. It took effect at Feb 24, 2016, 10:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 3:23 PM EST (20:23 UTC)
In effect from
Feb 24, 2016, 10:00 AM EST
Expired
Feb 24, 2016, 8:00 PM EST
In force
10 hr
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

082 
WWUS72 KILM 232023
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
323 PM EST TUE FEB 23 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-240500-
/O.NEW.KILM.WI.Y.0002.160224T1500Z-160225T0100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
323 PM EST TUE FEB 23 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EST WEDNESDAY.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. THESE STRONG
  WINDS ARE EXPECTED TO OCCUR WELL OUTSIDE OF THUNDERSTORMS WHICH
  MAY PRODUCE EVEN STRONGER WIND GUSTS.

* TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* IMPACTS...STRONG WINDS COULD BLOW DOWN TREES...CAUSING BLOCKED
  ROADS AND POWER OUTAGES. LAWN FURNITURE AND TRASH CANS COULD
  BECOME AIRBORNE. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO
  CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TRA
4 follow-up statements
166 
WWUS72 KILM 240329
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1029 PM EST TUE FEB 23 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-241130-
/O.CON.KILM.WI.Y.0002.160224T1500Z-160225T0100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
1029 PM EST TUE FEB 23 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EST
WEDNESDAY...

* WINDS...SOUTH SUSTAINED AT 20 TO 30 MPH...WITH SOME GUSTS UP TO
  40 TO 50 MPH...BECOMING SOUTHWEST IN THE EVENING AT THE SAME
  SPEEDS.

* TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* IMPACTS...STRONG WINDS COULD BLOW DOWN TREES...CAUSING BLOCKED
  ROADS...POWER OUTAGES AND EVEN DIRECT DAMAGE TO HOMES. LAWN
  FURNITURE AND TRASH CANS COULD BECOME AIRBORNE. HIGH PROFILE
  VEHICLES MAY BECOME DIFFICULT TO CONTROL ACROSS OPEN
  ROADWAYS...AS WELL AS CROSSING BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

11
420 
WWUS72 KILM 240814
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
314 AM EST WED FEB 24 2016

...STRONG SOUTHERLY WINDS GUSTS ARE EXPECTED TODAY...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-241700-
/O.CON.KILM.WI.Y.0002.160224T1500Z-160225T0100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
314 AM EST WED FEB 24 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM EST THIS EVENING...

* WINDS...SOUTH 25 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH.

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* IMPACTS...STRONG WINDS AND THE WET GROUND MAY KNOCK DOWN TREES
  CAUSING BLOCKED ROADS...POWER OUTAGES AND EVEN DIRECT DAMAGE TO
  HOMES. LAWN FURNITURE AND TRASH CANS COULD BECOME AIRBORNE. HIGH
  PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL ACROSS OPEN
  ROADWAYS...AS WELL AS CROSSING BRIDGES AND OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AND GREATER THAN 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

8
668 
WWUS72 KILM 241700
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1200 PM EST WED FEB 24 2016

...STRONG SOUTHERLY WINDS GUSTS ARE EXPECTED TODAY...

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-250100-
/O.CON.KILM.WI.Y.0002.000000T0000Z-160225T0100Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
1200 PM EST WED FEB 24 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH.

* TIMING...LATE THIS MORNING THROUGH EARLY EVENING.

* IMPACTS...STRONG WINDS MAY KNOCK DOWN TREES CAUSING BLOCKED
  ROADS AND POWER OUTAGES. LAWN FURNITURE AND TRASH CANS COULD
  BECOME AIRBORNE. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO
  CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AND GREATER THAN 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TRA
922 
WWUS72 KILM 250111
NPWILM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
811 PM EST WED FEB 24 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-250500-
/O.EXP.KILM.WI.Y.0002.000000T0000Z-160225T0100Z/
/O.NEW.KILM.WI.Y.0003.160225T0111Z-160225T0500Z/
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...BURGAW...SURF CITY...TOPSAIL BEACH...WILMINGTON...
CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA...
SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...
SOUTHPORT...BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...
MARION...KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH...
GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET
811 PM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE WIND
ADVISORY TO MIDNIGHT EST TONIGHT.

* WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50
  MPH.

* TIMING...THROUGH MIDNIGHT TONIGHT.

* IMPACTS...STRONG WINDS MAY KNOCK DOWN TREES ACROSS ROADWAYS...
  AND MAY ALSO TAKE DOWN POWER LINES CAUSING LOCAL OUTAGES. LOOSE
  LAWN FURNITURE AND TRASH CANS COULD BECOME AIRBORNE. HIGH
  PROFILE VEHICLES MAY BECOME DIFFICULT TO CONTROL ESPECIALLY
  ACROSS OPEN ROADWAYS...AND WHEN CROSSING BRIDGES AND
  OVERPASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING AS HIGH AS 40 TO 50 MPH
ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT
ESPECIALLY WITH HIGH PROFILE VEHICLES. APPLY EXTRA CAUTION WHEN
TRAVELING TONIGHT. LOOSE ITEMS OUTSIDE SUCH AS LAWN FURNITURE AND
TRASH SHOULD BE TIED DOWN OR PLACED IN A SECURED LOCATION. 

&&

$$

DOUGH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:21 PM EST, 2 minutes earlier.

Area forecast discussion, Feb 23, 3:21 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
321 PM EST TUE FEB 23 2016

.SYNOPSIS...
A WARM FRONT WILL PUSH INLAND EARLY WEDNESDAY. STRONG WINDS WITH
WIND GUSTS UP TO 50 MPH ARE EXPECTED WEDNESDAY...ALONG WITH A
RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON. BREEZY AND DRY
CONDITIONS ARE EXPECTED BEHIND THE FRONT WEDNESDAY NIGHT INTO
THURSDAY. HIGH PRESSURE WILL BRING DRY AND COOL WEATHER THROUGH
THE WEEKEND. THE NEXT COLD FRONT WILL APPROACH FROM THE WEST
MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 200 PM TUESDAY...COASTAL FRONT/WARM FRONT HAS BEGUN TO PUSH
JUST INLAND AND NORTH AS WEDGE HOLDS ON THROUGH CENTRAL CAROLINAS.
THE ORIENTATION OF THE BOUNDARY WAS ALMOST WEST TO EAST WITH TEMPS
UP PAST 60 SOUTH AND EAST OF BOUNDARY WHILE TEMPS WERE STILL
STRUGGLING TO MAKE IT MUCH ABOVE 50 INLAND AND NORTH EARLY THIS
AFTERNOON. EXPECT BEST CONVERGENCE AND LIFT MAINLY ALONG THIS
FRONT/TROUGH THROUGH THIS EVENING ESPECIALLY ALONG THE COAST WHERE
TEMPS AND DEWPOINTS WILL BE GREATEST. SOUNDINGS SHOW SKINNY
ELEVATED CAPE DIMINISHING THROUGH THIS EVENING BEFORE INCREASING
ONCE AGAIN PAST MIDNIGHT AS LOW PRESSURE SYSTEM BEGINS TO DEEPEN
AS IT TRACKS N-NE FROM LOWER MISSISSIPPI VALLEY. THEREFORE TRIED
TO KEEP WEATHER ALIGNED WITH BOUNDARY AS IT ADVANCES NORTHWARD
OVERNIGHT.

TEMPS SHOULD ACTUALLY DROP A FEW DEGREES THROUGH THE
EVENING BUT ONCE THE WARM FRONT BLOWS INLAND AND NORTH BY
DAYBREAK...TEMPS SHOULD REACH INTO THE 60S ACROSS THE AREA. WILL
KEEP SOME ISO THUNDER POSSIBLE ALONG TROUGH/FRONT BUT WITHOUT ONLY
LIMITED CAPE AND NOT MUCH UPPER LEVEL SUPPORT...WILL KEEP IT LIMITED
TO MAINLY ALONG COAST AND OFF SHORE.

OVERALL EXPECT PLENTY OF CLOUDS AND INTERMITTENT RAIN/SHOWERS
WITH EMBEDDED HEAVIER RAIN OR ISO THUNDERSTORM MAINLY ALONG
FRONT AND CLOSER THE COAST. ONCE WARM FRONT BLOWS NORTH BY
DAYBREAK...THERE SHOULD BE A LULL IN ACTIVITY AND SOME BREAKS IN
CLOUDS NOSING UP FROM THE SOUTH.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...A SIGNIFICANT RISK IS DEVELOPING FOR SEVERE
WEATHER WEDNESDAY. THIS MAY BE OUR FIRST BIG EVENT OF THE 2016
SPRING SEVERE WEATHER SEASON. IF THIS SPRING UNFOLDS ANYTHING LIKE
1998 (THE LAST MAJOR EL NINO) THIS WON'T BE THE LAST BIG EVENT
EITHER...

POWERFUL LOW PRESSURE MOVING NE THROUGH THE OHIO VALLEY WILL DRAG
A COLD FRONT EASTWARD TOWARD THE CAROLINAS. SUBTROPICAL MOISTURE
ADVECTING QUICKLY NORTHWARD BEHIND A WARM FRONT SHOULD OVERSPREAD
THE EASTERN CAROLINAS AROUND DAYBREAK WEDNESDAY. THE LOW WILL
HAVE SUCH A LARGE PRESSURE GRADIENT SURROUNDING IT LOW-LEVEL WIND
FIELDS SHOULD GO CRAZY: 975 MB (500-600 FEET AGL) WINDS ARE
PROGGED TO INCREASE TO 35-45 KNOTS WITH A FEW 50 KT SPOTS SHOWING
UP IN GFS DATA. 850 MB WIND SHOULD INCREASE TO 55-65 KNOTS!
SINCE SKIES SHOULD NOT BE COMPLETELY OVERCAST IN THE MORNING LOOK
FOR TEMPERATURES TO LEAP INTO THE 70S WITH SUBSEQUENT VERTICAL
MIXING DRAGGING DOWN 40-50 MPH WIND GUSTS TO THE SURFACE. A WIND
ADVISORY HAS BEEN ISSUED. IT IS WORTH EMPHASIZING THESE STRONG
WINDS WILL OCCUR IN CLEAR AIR WELL AWAY FROM THUNDERSTORMS.

WITHIN THE MID-LEVEL DRY SLOT A REGION OF STRONG ASCENT SHOULD
SUPPORT A SQUALL LINE ACROSS CENTRAL SC BY NOON...PUSHING ACROSS
THE EASTERN PORTION OF BOTH CAROLINAS DURING THE AFTERNOON.
FORECAST CAPE RANGES FROM 500-1000 J/KG ON MOST MODELS WITH 0-1 KM
HELICITY OF 150-300 M^2/S^2. DAMAGING WINDS ARE EXPECTED WITH A
TORNADO/HAIL RISK DEVELOPING NEAR BREAKS IN THE LINE OR WITH ANY
ISOLATED SUPERCELLS AHEAD OF THE MAIN LINE. ALTHOUGH A RISK OF
SEVERE WEATHER EXISTS EVERYWHERE WEDNESDAY...THE HIGHEST RISK
APPEARS TO BE INLAND FROM THE BEACHES (DUE TO COOL AND STABLE
MARINE INFLOW) AND ACROSS NORTH CAROLINA DUE TO STRONGER AND MORE
BACKED LOW-LEVEL WINDS IN PROXIMITY TO THE WARM FRONT.

WINDS SHOULD BECOME WESTERLY BEHIND THE COLD FRONT DURING THE
EVENING WITH SHOWERS ENDING. STRONG BOUNDARY LAYER WINDS SHOULD
CONTINUE THROUGH THE NIGHT AND INTO THURSDAY. SUNSHINE ON THURSDAY
SHOULD BRING DOWN ANOTHER PULSE OF STRONG WINDS FROM ALOFT WITH
GUSTS REACHING 35-40 MPH. WINDS SHOULD FINALLY DIMINISH TO LESS
THAN 15 MPH THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...LARGE BUT LOW AMPLITUDE TROUGH ACROSS THE
EAST WILL BE REINFORCED BY A VORT LOBE AND DRY COLD FRONT JUST
BEFORE THIS PERIOD...AND THEN AGAIN BY A SECONDARY VORT LOBE
SATURDAY NIGHT. NEITHER OF THESE FEATURES WILL HAVE ANY PRECIP DUE
TO A VERY DRY COLUMN...AND RIDGING BLOSSOMS QUICKLY BEHIND THE
SECONDARY IMPULSE BY SUNDAY. BENEATH THE MID-LEVEL RIDGE...SURFACE
HIGH SKIRTS OFFSHORE AND THEN SLOWLY DRIFTS EAST FURTHER AWAY FROM
THE COAST THROUGH EARLY NEXT WEEK...BEFORE YET ANOTHER WEAK/DRY COLD
FRONT CROSSES ON TUESDAY. THIS LEAVES A COMMON THEME FOR THE
EXTENDED...OF DRY WEATHER WITH SLIGHTLY BELOW NORMAL TEMPERATURES
FRIDAY/SATURDAY...BEFORE WARMING TO SEASONABLE OR ABOVE INTO EARLY
NEXT WEEK. DEPENDING ON THE TIMING OF THE COLD FRONT ON
TUESDAY...TEMPS MAY FALL BACK TO COOLER LEVELS ON THAT DAY...BUT THE
STRENGTH OF THE RIDGE AHEAD OF THIS FEATURE WILL LIKELY STALL ANY
COOL ADVECTION UNTIL JUST BEYOND THIS PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...A VERY DYNAMIC SYSTEM MOVE INTO THE REGION IN THE
NEXT 24 HOURS. FAIRLY BENIGN WEATHER THIS AFTERNOON WITH SOME
SHOWERS EXITING THE REGION. THE WEDGE OVER THE INLAND TERMINALS
SHOULD ERODE BY 20Z OR SO...WITH WINDS SHIFTING TO THE EAST
SOUTHEAST. LOOK FOR SOUTHERLY WINDS AT ALL TERMINALS
TONIGHT...BECOMING GUSTY AS THE GRADIENT INCREASES IN ADVANCE OF
STRONG LOW PRESSURE APPROACHING THE REGION. THINK THERE WILL BE
TWO MAIN BATCHES OF CONVECTION...ONE WITH THE SURGE OF MOISTURE
WILL THE WARM FRONT...AND STRONGER LINE OF STORMS WITH THE COLD
FRONT AT THE END OF THE FORECAST PERIOD. STRONG DYNAMICS ALOFT
(OVER 60 KTS AT 850 MB) COULD PRODUCE SEVERE WEATHER ON WEDNESDAY.

EXTENDED OUTLOOK...BECOMING VFR WEDNESDAY NIGHT THROUGH THE END OF
THE FORECAST PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 200 PM TUESDAY...WINDS WILL CONTINUE TO VEER TO SE AND S
THROUGH TONIGHT AS COASTAL TROUGH/WARM FRONT PUSHES NORTH AND WEST.
EXPECT SE TO S WINDS 10 TO 15 KT THROUGH THIS EVENING BUT EXPECT
AN INCREASE OUT OF THE S UP TO 20 KTS BY DAYBREAK AS LOW PRESSURE
DEEPENS AS IT MOVES N-NE OUT OF THE LOWER MISSISSIPPI VALLEY. THE
INCREASING ON SHORE PUSH WILL PRODUCE A STEADY RISE IN SEAS AFTER
MIDNIGHT REACHING ABOVE SCA THRESHOLDS BY DAYBREAK. A SMALL CRAFT
ADVISORY WILL NOT BE ISSUED DUE TO THE ISSUANCE OF A GALE WARNING
FOR VERY STRONG WINDS COMING LATER IN THE MORNING. INTERMITTENT SHOWERS
AND ISOLATED TSTMS WILL CONTINUE THROUGH TONIGHT. SEAS WILL
BASICALLY REMAIN IN THE 2 TO 4 FT RANGE THROUGH THIS EVENING BUT
WILL INCREASE UP TO 3 TO 6 FT MOST WATERS AFTER MIDNIGHT. CHOP
WILL INCREASE AFTER MIDNIGHT IN RESPONSE TO INCREASING SE-S WINDS.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 300 PM TUESDAY...STRONG LOW PRESSURE MOVING NE THROUGH THE
OHIO VALLEY WEDNESDAY WILL DRAG A COLD FRONT EASTWARD...CROSSING
THE CAROLINA COASTAL WATERS WEDNESDAY EVENING. WINDS SURROUNDING
THIS LOW WILL BECOME EXCEPTIONALLY STRONG...AND A GALE WARNING HAS
BEEN ISSUED FOR THE COASTAL WATERS WITH THE EXPECTATION THAT GUSTS
WILL EXCEED 35 KNOTS WEDNESDAY AFTERNOON AND AGAIN THURSDAY
MORNING.

SOUTH WINDS WILL INCREASE THROUGHOUT THE DAY WEDNESDAY AS A WARM
FRONT LIFTS INLAND. WHILE THE EFFECTS OF WARM AIR BLOWING OVER
COLD WATER WILL PARTIALLY REDUCE THE IMPACTS OF THIS WIND...ENOUGH
MOMENTUM TRANSFER SHOULD STILL OCCUR TO PUSH SUSTAINED WIND SPEEDS
TO 25-30 KNOTS DURING THE AFTERNOON. THIS WILL BUILD SEAS TO AS
HIGH AS 8-12 FEET INSIDE 20 MILES FROM SHORE. ONCE COLD AIR PUSHES
OFFSHORE BEHIND THE COLD FRONT WEDNESDAY EVENING...GUSTY WEST
WINDS WILL BLOW ALL THE WAY THROUGH THURSDAY INTO THURSDAY
NIGHT.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...WEAK COLD FRONT WILL BE OFFSHORE FRIDAY
MORNING LEAVING GUSTY W/NW WINDS OF 15-20 KTS IN ITS WAKE. THESE
WINDS WILL BE SHORT LIVED HOWEVER...AS HIGH PRESSURE BUILDING IN
FROM THE WEST WILL CAUSE THE GRADIENT TO WEAKEN AND WINDS TO TURN TO
THE NORTH AROUND 10 KTS BY SATURDAY MORNING. WIND SPEEDS WILL REMAIN
LIGHT SATURDAY AS HIGH PRESSURE BUILDS OVERHEAD AND THEN SLOWLY
DRIFTS OFFSHORE DURING SUNDAY. THIS WILL CAUSE WINDS TO BACK AGAIN
TO THE SW AND SLOWLY INCREASE LATE IN THE PERIOD. HIGHEST SEAS WILL
BE EARLY FRIDAY WHEN A FEW RESIDUAL 6 FTERS ARE POSSIBLE BEFORE
FALLING QUICKLY ON THE OFFSHORE FLOW TO 2-3 FT FRIDAY NIGHT...AND
THEN 1-2 FT MOST OF SATURDAY AND SUNDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY FROM 10 AM TO 8 PM EST WEDNESDAY FOR SCZ017-023-
     024-032-033-039-053>056.
NC...WIND ADVISORY FROM 10 AM TO 8 PM EST WEDNESDAY FOR NCZ087-096-
     099-105>110.
MARINE...GALE WARNING FROM 10 AM WEDNESDAY TO 1 AM EST FRIDAY FOR
     AMZ250-252-254-256.

&&

SYNOPSIS...TRA
NEAR TERM...RGZ
SHORT TERM...TRA
LONG TERM...JDW
AVIATION...DL
Hazardous weather outlook, Feb 23, 3:17 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
317 PM EST TUE FEB 23 2016

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-242030-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
317 PM EST TUE FEB 23 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

SEVERE THUNDERSTORMS ARE LIKELY WEDNESDAY WITH A RISK OF DAMAGING
WINDS AND ISOLATED TORNADOS. WINDS GUSTS UP TO 50 MPH ARE POSSIBLE
OUTSIDE OF ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-242030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
317 PM EST TUE FEB 23 2016

...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEAS WILL RAMP UP OVERNIGHT WITH WINDS INCREASING TO GALE FORCE
THROUGH THE MORNING HOURS.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS WEDNESDAY AND
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:42 AM ESTGale WatchILM12 hr
Feb 23, 8:53 AM ESTCoastal Flood AdvisoryILMNew Hanover3 hr
Feb 23, 3:22 PM ESTGale WarningILM45 hr

Nearby

Wind Advisories in South Carolina, 2016Wind Advisories in North Carolina, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.